MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT
Model Number ENCFF02
Medical Device Problem Codes Contamination (1120); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during biopsy procedure, the threads on the fire forward are stripped and it will no longer screw onto the hologic affirm stereotactic system.This issue has resulted in failed vacuum biopsy on a patient a few weeks earlier where the device fell off the affirm machine during the firing of the vacuum needle, and had to forfeit the procedure due to danger to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 12/2040).
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the physical sample of encor fire forward was received for evaluation.The encor fire forward was visually inspected upon receipt and was found to be in good overall condition and functions normally and the cover was scratched, upon disassembly, it was found that the device was contaminated with blood.The device was functionally tested and passed the tests during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be unconfirmed for the reported unintended movement issue and the investigation is determined to be confirmed for the identified contamination issue.One photo of encor fire forward and two photos of hologic affirm stereotactic system were provided for review.In the first photo ¿20221223_163642.Jpg¿, the fire forward's center screw thread was shown.In the second photo ¿20221223_164121.Jpg¿, screw with the hologic affirm stereotactic system was shown in partial view.In the third photo ¿693892546.Jpg¿, shows labeling information of hologic affirm stereotactic system.No visual anomalies were noted of the internal component.One video of encor fire forward was also provided for review.In the video "20221223_163813_001.Mp4", user trying to fit the fire forward with hologic affirm stereotactic system but was unable to screw together.No visual anomalies were noted of the internal component.Therefore based on the photo and video review, the investigation is determined to be inconclusive for the reported unintended movement and a definitive root cause for the reported unintended movement could not be determined based upon the provided information.Hence, based on the evaluation, the root cause for the reported unintended movement issue cannot be determined as the problem could not be reproduced.The root cause for the identified contamination issue is unknown.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 12/2040).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR FIRE FORWARD
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16231799
Report Number2020394-2022-01084
Device Sequence Number6475075
Product Code KNW
UDI-Device Identifier00801741086458
UDI-Public(01)00801741086458
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENCFF02
Device Catalogue NumberENCFF02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date04/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown